Alert archive / Oklahoma / Freeze Warnings in 2020

Freeze Warning 9, NWS Tulsa, OK

November 10, 202011 counties in Oklahoma; Benton County, Madison County, Washington County, Arkansas

NWS Tulsa, OK issued this freeze warning at Nov 10, 2020, 1:37 PM CST for 11 counties in Oklahoma; Benton County, Madison County, Washington County, Arkansas. It took effect at Nov 11, 2020, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 2020, 1:37 PM CST (19:37 UTC)
In effect from
Nov 11, 2020, 12:00 AM CST
Expired
Nov 11, 2020, 8:26 AM CST
In force
8 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 41 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2020-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2020-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 323 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
323 m²/s²
0-3 km storm-relative helicity
344 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

222 
WWUS74 KTSA 101937
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
137 PM CST Tue Nov 10 2020

ARZ001-010-011-OKZ054>059-061>063-110345-
/O.NEW.KTSA.FZ.W.0009.201111T0700Z-201111T1500Z/
Benton-Washington AR-Madison-Osage-Washington OK-Nowata-Craig-
Ottawa-Pawnee-Rogers-Mayes-Delaware-
Including the cities of Rogers, Bentonville, Fayetteville, 
Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Claremore, Pryor, Grove, and Jay
137 PM CST Tue Nov 10 2020

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CST WEDNESDAY...

* WHAT...Temperatures in the upper 20s and lower 30s.

* WHERE...Portions of northeast Oklahoma and northwest Arkansas.

* WHEN...From 1 AM to 9 AM CST Wednesday.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor water pipes should be wrapped, drained, or allowed to run
in a slow steady stream. Precautions should also be taken to
protect small plants and tender vegetation.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
3 follow-up statements
697 
WWUS74 KTSA 110150
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
750 PM CST Tue Nov 10 2020

OKZ064-068-069-111500-
/O.EXB.KTSA.FZ.W.0009.201111T0600Z-201111T1500Z/
Creek-Cherokee-Adair-
Including the cities of Sapulpa, Tahlequah, and Stilwell
750 PM CST Tue Nov 10 2020

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
WEDNESDAY...

* WHAT...Temperatures in the lower 30s.

* WHERE...Creek, Cherokee and Adair Counties.

* WHEN...From midnight tonight to 9 AM CST Wednesday.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should be taken to protect small plants and tender 
vegetation.

&&

$$

ARZ001-010-011-OKZ054>059-061>063-111500-
/O.EXT.KTSA.FZ.W.0009.201111T0600Z-201111T1500Z/
Benton-Washington AR-Madison-Osage-Washington OK-Nowata-Craig-
Ottawa-Pawnee-Rogers-Mayes-Delaware-
Including the cities of Rogers, Bentonville, Fayetteville, 
Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Claremore, Pryor, Grove, and Jay
750 PM CST Tue Nov 10 2020

...FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
WEDNESDAY...

* WHAT...Temperatures in the upper 20s and lower 30s.

* WHERE...Portions of northeast Oklahoma and northwest Arkansas.

* WHEN...From midnight tonight to 9 AM CST Wednesday.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should be taken to protect small plants and tender 
vegetation.

&&

$$

ARZ002-OKZ060-065>067-070-071-073>076-111500-
/O.NEW.KTSA.FR.Y.0007.201111T0600Z-201111T1500Z/
Carroll-Tulsa-Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh-
Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Berryville, Eureka Springs, Tulsa, 
Okemah, Okmulgee, Wagoner, Muskogee, Checotah, McAlester, 
Stigler, Wilburton, and Poteau
750 PM CST Tue Nov 10 2020

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
WEDNESDAY...

* WHAT...Temperatures in the low to mid 30s will result in frost 
  formation.

* WHERE...Portions of east central, northeast and southeast
  Oklahoma and northwest Arkansas. Mainly in the valleys of
  Le Flore county.

* WHEN...From midnight tonight to 9 AM CST Wednesday.

* IMPACTS...Sensitive outdoor plants may be damaged if left 
  unprotected from the cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Cover outdoor plants or bring them indoors.

&&

$$

Lacy
121 
WWUS74 KTSA 110906
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
306 AM CST Wed Nov 11 2020

ARZ001-010-011-OKZ054>059-061>064-068-069-111500-
/O.CON.KTSA.FZ.W.0009.000000T0000Z-201111T1500Z/
Benton-Washington AR-Madison-Osage-Washington OK-Nowata-Craig-
Ottawa-Pawnee-Rogers-Mayes-Delaware-Creek-Cherokee-Adair-
Including the cities of Rogers, Bentonville, Fayetteville, 
Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Claremore, Pryor, Grove, Jay, Sapulpa, Tahlequah, 
and Stilwell
306 AM CST Wed Nov 11 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Temperatures will fall into the upper 20s and lower 30s.

* WHERE...Portions of northeast Oklahoma and northwest Arkansas.

* WHEN...From midnight tonight to 9 AM CST Wednesday.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should also be taken to protect small plants and tender
vegetation.

&&

$$

OKZ072-111500-
/O.EXA.KTSA.FR.Y.0007.000000T0000Z-201111T1500Z/
Sequoyah-
Including the city of Sallisaw
306 AM CST Wed Nov 11 2020

...FROST ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Temperatures in the low to mid 30s will result in frost 
  formation.

* WHERE...Sequoyah County.

* WHEN...From midnight tonight to 9 AM CST Wednesday.

* IMPACTS...Sensitive outdoor plants may be killed if left 
  unprotected from the cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Cover outdoor plants or bring them indoors.

&&

$$

ARZ002-OKZ060-065>067-070-071-073>076-111500-
/O.CON.KTSA.FR.Y.0007.000000T0000Z-201111T1500Z/
Carroll-Tulsa-Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh-
Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Berryville, Eureka Springs, Tulsa, 
Okemah, Okmulgee, Wagoner, Muskogee, Checotah, McAlester, 
Stigler, Wilburton, and Poteau
306 AM CST Wed Nov 11 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Temperatures in the low to mid 30s will result in frost 
  formation.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest Arkansas. Mainly in the valleys of Le 
  Flore county.

* WHEN...From midnight tonight to 9 AM CST Wednesday.

* IMPACTS...Sensitive outdoor plants may be killed if left 
  unprotected from the cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Cover outdoor plants or bring them indoors.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
882 
WWUS74 KTSA 111426
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
826 AM CST Wed Nov 11 2020

ARZ001-010-011-OKZ054>059-061>064-068-069-111530-
/O.CAN.KTSA.FZ.W.0009.000000T0000Z-201111T1500Z/
Benton-Washington AR-Madison-Osage-Washington OK-Nowata-Craig-
Ottawa-Pawnee-Rogers-Mayes-Delaware-Creek-Cherokee-Adair-
Including the cities of Rogers, Bentonville, Fayetteville, 
Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Claremore, Pryor, Grove, Jay, Sapulpa, Tahlequah, 
and Stilwell
826 AM CST Wed Nov 11 2020

...FREEZE WARNING IS CANCELLED...

Temperatures have warmed above freezing this morning.

$$

ARZ002-OKZ060-065>067-070>076-111530-
/O.CAN.KTSA.FR.Y.0007.000000T0000Z-201111T1500Z/
Carroll-Tulsa-Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh-
Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Berryville, Eureka Springs, Tulsa, 
Okemah, Okmulgee, Wagoner, Muskogee, Checotah, Sallisaw, 
McAlester, Stigler, Wilburton, and Poteau
826 AM CST Wed Nov 11 2020

...FROST ADVISORY IS CANCELLED...


$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Nov 10, 11:16 AM CST, 2 hours 21 minutes earlier.

Area forecast discussion, Nov 10, 11:16 AM CST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1116 AM CST Tue Nov 10 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Cold front is currently entering northwest AR and will move east
of the area by 20Z. Expect a few hours of MVFR cigs along with
scattered showers from northwest AR into southeast OK, with
improving conditions later this afternoon. Breezy northwest winds
will diminish this evening.

&&

.PREV DISCUSSION... /Issued 1033 AM CST Tue Nov 10 2020/

..UPDATE...

DISCUSSION...
Cold front extends from the extreme tip of northwest AR into
southeast OK, with a band of scattered showers along the boundary.
Temperatures have fallen off into the 40s across northeast OK
behind the front, although expect some recovery this afternoon as
clouds begin to clear.

Have made mostly near term changes to temps/PoPs based on current
trends.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   34  63  41  68 /   0   0   0   0
FSM   39  66  42  70 /   0   0   0   0
MLC   37  65  43  68 /   0   0   0   0
BVO   29  60  34  66 /   0   0   0   0
FYV   29  64  32  68 /   0   0   0   0
BYV   34  62  38  68 /   0   0   0   0
MKO   35  62  40  66 /   0   0   0   0
MIO   31  61  38  66 /   0   0   0   0
F10   34  62  40  66 /   0   0   0   0
HHW   39  67  43  69 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....18
Hazardous weather outlook, Nov 10, 12:43 PM CST, 54 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1243 PM CST Tue Nov 10 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1243 PM CST Tue Nov 10 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered showers associated with a cold front were moving through
northwest Arkansas and southeast Oklahoma early this afternoon, and
will shift east of the region by 3 pm. Strong west to northwest
winds will continue behind the front, with gusts of 25 to 30 mph
possible. The breezy winds will subside this evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY and THURSDAY...No Hazards.
FRIDAY and SATURDAY...Thunderstorm Potential.
SUNDAY and MONDAY...No Hazards.

EXTENDED DISCUSSION...
A strong upper level disturbance will sweep across the region Friday
night and Saturday. There will be at least a limited chance of
thunderstorms with this system. At this time instability appears
to be marginal, limiting any severe weather potential.

weather.gov/tulsa contains additional information.

Nearby

Freeze Warnings in Oklahoma, 2020Freeze Warnings in Arkansas, 2020Every freeze warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.